Alert archive / Texas / Flash Flood Warnings in 1995
Flash Flood Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 7, 1995, 1:50 AM CDT for Randall County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 1995, 1:50 AM CDT (06:50 UTC)
- Expired
- May 7, 1995, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3520 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 070651 FFWAMA TXC381-070945- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 150 AM CDT SUN MAY 7 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 445 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...RANDALL COUNTY RADAR ESTIMATES AND AUTOMATED RAIN GAGES INDICATE OVER 2 INCHES OF RAIN HAS FALLEN IN RANDALL COUNTY...AT BUFFALO LAKE IN THE PAST HOUR. HEAVY AMOUNTS OF WATER WILL MOVE TOWARD THE CITY OF CANYON AND PALO DURO CANYON...TAKE ACTION NOW... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 8:39 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 6, 8:39 PM CDT, 5 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 830 PM CDT SAT MAY 06 1995 DRYLN MOVD ABT 30 MILES E OF AMA...AND HAS RETREATED TO NR A GUY- AMA-INK LN. BNDRY FM RAIN-COOLED AIR IN OK LIES ACRS SERN ZNS... WHERE SFC MSTR AXIS EXTDS NWD THRU ERN ZNS. OLD WMFNT INTERSECTS DRYLN SW OF LBB. SATELLITE INDCS INCRGLY DIFFLUENT FLOW OVR PNHDLS ...AND AS 135 KT JET STREAK SEEN AT 42000 FT ON 00Z ELP SOUNDING MOVS OVHD TNGT...TRW DVLPMT WL BE LIKELY. 345 PM FCST HAS A GOOD HANDLE ON SITUATION...AND NO SGFNT CHANGES WL BE MADE ATTM. 03 .AMA...NONE. .OK...NONE. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:01 AM CDT | Severe Thunderstorm Warning | AMA | Parmer | 29 min |
| May 7, 12:14 AM CDT | Severe Thunderstorm Warning | AMA | Castro | 46 min |
| May 7, 1:02 AM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith, Randall | 58 min |
| May 7, 1:24 AM CDT | Tornado Warning | AMA | Randall | 51 min |
| May 7, 1:53 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 67 min |
| May 7, 2:03 AM CDT | Tornado Warning | AMA | Potter | 57 min |
| May 7, 2:48 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 57 min |
| May 7, 3:31 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 44 min |
| May 7, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Hansford | 67 min |
| May 7, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 47 min |
| May 7, 5:26 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 64 min |
| May 7, 5:40 AM CDT | Severe Thunderstorm Warning | AMA | Moore | 50 min |
| May 7, 6:24 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 51 min |
| May 7, 7:32 AM CDT | Severe Thunderstorm Warning | AMA | Hansford | 43 min |
| May 7, 8:07 AM CDT | Tornado Warning | AMA | Hansford | 25 min |
| May 7, 12:18 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 57 min |
| May 7, 12:55 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 65 min |
| May 7, 1:09 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 66 min |
| May 7, 1:21 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 54 min |
| May 7, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 69 min |
| May 7, 2:15 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| May 7, 2:19 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 56 min |
| May 7, 2:29 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 31 min |
| May 7, 2:42 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 63 min |
| May 7, 3:59 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 21 min |
Nearby
Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.